Alert archive / Wisconsin / River Flood Warnings in 2025

River Flood Warning 9, NWS La Crosse, WI

June 26, 2025Jackson County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Jun 26, 2025, 10:29 AM CDT for Jackson County, Wisconsin. It took effect at Jun 27, 2025, 1:00 PM CDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Jun 26, 2025, 10:29 AM CDT (15:29 UTC)
In effect from
Jun 27, 2025, 1:00 PM CDT
Expired
Jun 27, 2025, 10:13 PM CDT
In force
9 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Jackson County, WI

The radar

The La Crosse radar (KARX), 54 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River (WI) at Black River Falls (BRFW3).

Action stage
43 ft
Minor stage
47 ft
Moderate stage
51 ft
Major stage
55 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 053813595, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

225 
WGUS43 KARX 261529
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
1029 AM CDT Thu Jun 26 2025

...The National Weather Service in La Crosse WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Black River at Black River Falls affecting Jackson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this evening by 1030 PM CDT.

&&

WIC053-270330-
/O.NEW.KARX.FL.W.0009.250627T1800Z-250628T0600Z/
/BRFW3.1.ER.250627T1800Z.250627T1800Z.250627T1800Z.NO/
1029 AM CDT Thu Jun 26 2025

...FLOOD WARNING IN EFFECT FROM FRIDAY AFTERNOON TO EARLY SATURDAY 
MORNING...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...Black River at Black River Falls.

* WHEN...From Friday afternoon to early Saturday morning.

* IMPACTS...At 47.0 feet, Some rural roads may begin to flood 
  including county Highway VV downstream near the La Crosse County 
  line.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Thursday the stage was 40.3 feet.
  - Bankfull stage is 43.0 feet.
  - Forecast...The river is expected to rise to a crest of 47.0
    feet early tomorrow afternoon.
  - Flood stage is 47.0 feet.
  - Flood History...This crest compares to a previous crest of
    47.0 feet on 03/30/2004.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
      4437 9080


$$

DTJ
3 follow-up statements
173 
WGUS83 KARX 270141
FLSARX

Flood Statement
National Weather Service La Crosse WI
841 PM CDT Thu Jun 26 2025

...The Flood Warning is extended for the following rivers in 
Wisconsin...

  Black River at Black River Falls affecting Jackson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued Friday afternoon by noon CDT.

&&

WIC053-271700-
/O.EXT.KARX.FL.W.0009.250627T2327Z-250629T1400Z/
/BRFW3.1.ER.250627T2327Z.250628T1200Z.250629T0200Z.NO/
841 PM CDT Thu Jun 26 2025

...FLOOD WARNING NOW IN EFFECT FROM FRIDAY EVENING TO LATE SUNDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Black River at Black River Falls.

* WHEN...From Friday evening to late Sunday morning.

* IMPACTS...At 47.0 feet, Some rural roads may begin to flood 
  including county Highway VV downstream near the La Crosse County 
  line.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Thursday the stage was 41.0 feet.
  - Bankfull stage is 43.0 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow evening to a crest of 48.5 feet Saturday morning. It
    will then fall below flood stage late Saturday evening.
  - Flood stage is 47.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
      4437 9080


$$

Cecava
353 
WGUS83 KARX 271528
FLSARX

Flood Statement
National Weather Service La Crosse WI
1028 AM CDT Fri Jun 27 2025

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Black River at Black River Falls affecting Jackson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this evening by 1030 PM CDT.

&&

WIC053-280330-
/O.EXT.KARX.FL.W.0009.250627T2034Z-250628T1600Z/
/BRFW3.1.ER.250627T2034Z.250628T0000Z.250628T0400Z.NO/
1028 AM CDT Fri Jun 27 2025

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO LATE TOMORROW 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Black River at Black River Falls.

* WHEN...From this afternoon to late tomorrow morning.

* IMPACTS...At 47.0 feet, Some rural roads may begin to flood 
  including county Highway VV downstream near the La Crosse County 
  line.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Friday the stage was 45.3 feet.
  - Bankfull stage is 43.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 47.4 feet this evening. It
    will then fall below flood stage late this evening.
  - Flood stage is 47.0 feet.
  - Flood History...This crest compares to a previous crest of
    47.0 feet on 03/30/2004.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
      4437 9080


$$

JSB
460 
WGUS83 KARX 280313
FLSARX

Flood Statement
National Weather Service La Crosse WI
1013 PM CDT Fri Jun 27 2025

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Black River at Black River Falls affecting Jackson County.

WIC053-280415-
/O.CAN.KARX.FL.W.0009.000000T0000Z-250628T0313Z/
/BRFW3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1013 PM CDT Fri Jun 27 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Black River at Black River Falls.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Friday the stage was 45.1 feet.
  - Bankfull stage is 43.0 feet.
  - Forecast...The river is expected to continue falling over the
    next few days.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4435 9075 4417 9088 4411 9097 4413 9100
      4437 9080


$$

Skow

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 26, 5:36 AM CDT, 4 hours 53 minutes earlier. Its key messages:

  • Heavy rain and some strong to severe storms are possible again this afternoon with tornadoes, localized flooding, and damaging winds the primary threats.
  • Dry weather for Friday with precipitation expected to return Saturday evening (20-40%) and Sunday (40-70%).
  • Warmer temperatures return this weekend. Highs in the mid 80s to low 90s are expected with heat indices in the mid to upper 90s on Sunday.
Area forecast discussion, Jun 26, 5:36 AM CDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
536 AM CDT Thu Jun 26 2025

.KEY MESSAGES...

- Heavy rain and some strong to severe storms are possible again
  this afternoon with tornadoes, localized flooding, and
  damaging winds the primary threats.

- Dry weather for Friday with precipitation expected to return
  Saturday evening (20-40%) and Sunday (40-70%).

- Warmer temperatures return this weekend. Highs in the mid 80s
  to low 90s are expected with heat indices in the mid to upper
  90s on Sunday.

&&

.DISCUSSION...
Issued at 415 AM CDT Thu Jun 26 2025

Heavy Rain and Strong to Severe Storms Today

Well, heavy rain and thunderstorms are on the docket again
today, adding to the soggy week we've endured thus far. A
surface frontal system surges northward late this morning
associated with a 500hPa trough swinging through the region.
Similarly to yesterday, CAPE values build to 2000+ J/kg by the
afternoon with bulk shear of 25- 35kts and cyclonic curvature
again noted in the low-level shear profiles. The juicy
atmosphere also remains in place today such that any storms that
develop will again be efficient rainfall producers. The 26.00z
HREF highlights 20-40% probabilities for 1 inch per hour rates
across portions of our area this afternoon with 1-3 inches of
rain possible, locally higher, from northeast Iowa into western
Wisconsin.

Two rounds of storms are possible today: the first early this
afternoon along the warm front as it lifts northward and the
second later this afternoon into the evening as the main trough
swings through. The greatest severe threat exists primarily
along and south of I-90 again today, but areas along and south
of Highway 10 could also see strong to severe storms dependent
on the northward extent of the warm front. Hazards include
tornadoes, heavy rain with localized flooding, and damaging
winds. Given a similar environment to yesterday which saw
several tornadoes that were weak and short lived, it is likely
that tornadoes today will be similar in nature. However, if an
isolated storm early this afternoon aligns along the warm front,
the threat for a stronger tornado will increase. The flooding
risk is highest across portions of southeast Minnesota into
western Wisconsin where the most rain fell yesterday and soil
saturation is the highest. Hail is unlikely again today, but
some storms may be able to produce nickel sized hail given more
stout CAPE profiles and slightly steeper mid-level lapse rates.

Trending Drier Friday; Rain This Weekend

Ensemble guidance continues to depict drier weather on Friday
as high pressure and drier air briefly work their way into the
upper Midwest with mostly cloudy skies expected in the morning,
beginning to clear in the afternoon. Various upper level
shortwaves then traverse the region Saturday and Sunday,
allowing for showers and storms to develop. Not expecting rain
to make its way into the region until Saturday evening, possibly
not until the overnight hours. Higher probabilities for
areawide rain are on Sunday. PWATs of 1.5 inches are expected,
not nearly as high as this past week, suggesting rainfall won't
be as efficient as what we've seen recently with the 26.01z NBM
indicating the probability to see a 1/2 inch or more in 24 hours
is 20-30%.

Warmer Temperatures This Weekend

Despite the various upper level shortwaves expected to move
through the region this weekend increasing our rainfall
probabilities, 925- 850hPa thermal ridging builds into the upper
Mississippi River Valley from the west, allowing for warming
temperatures Saturday and Sunday. Current high temperatures are
expected to be in the mid 80s to low 90s with dewpoints in the
upper 60s to low 70s. Some uncertainty in the temperature
forecast for the weekend exists due to the expected rainfall
possibly driving temperatures lower, but if the forecast remains
on its current track, areas in northeast Iowa and southwest
Wisconsin could flirt with heat indices of around 100 on Sunday.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 535 AM CDT Thu Jun 26 2025

Variable ceiling/visibility restrictions as low as LIFR in
spots this morning improve to high IFR/MVFR for this afternoon
before a line of thunderstorms moves through in the afternoon
and evening, with IFR conditions within the heavier rain and IFR
ceilings on the backside of the rain overnight. Light winds
will be variable today given the passage of a low pressure cell,
mainly from the east north of I-90 and SSW to the south during
the day and veering to the northwest areawide overnight.

&&

.CLIMATE...
Issued at 415 AM CDT Thu Jun 26 2025

Daily Rainfall Records - June 26

La Crosse - 2.77 inches in 2021
June rainfall record is 4.50 inches on June 18, 2011

Rochester - 2.00 inches in 1941
June rainfall record is 4.90 inches on June 28, 2019

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Falkinham
AVIATION...Skow
CLIMATE...Falkinham
Hazardous weather outlook, Jun 26, 10:20 AM CDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1020 AM CDT Thu Jun 26 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-271930-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
1020 AM CDT Thu Jun 26 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms with tornadoes, damaging winds,
heavy rain, and localized flooding are possible this afternoon
into this evening. Any potential tornadoes are expected to be
weak and short lived, but an isolated stronger tornado could be
possible early this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible late Saturday into Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

.EMERGENCY MANAGEMENT COORDINATION...

A webinar is scheduled for 2 PM today.

Kurz

In the hours before

Local storm report, Jun 26, 6:45 AM CDT, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
645 AM CDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     Tstm Wnd Dmg     Victory                 43.49N 91.21W
06/25/2025                   Vernon             WI   Trained Spotter

            Multiple trees downed.

&&

APF

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:18 PM CDTTornado Warning Tornado observedARXVernon27 min
Jun 25, 7:22 PM CDTSpecial Weather StatementARXMonroe23 min
Jun 25, 7:43 PM CDTSpecial Weather StatementARXVernon62 min
Jun 25, 8:23 PM CDTSpecial Weather StatementARXJuneau52 min
Jun 26, 8:10 AM CDTFlood WatchARXAdams, Crawford, Juneau, La Crosse, Monroe, Richland and 1 more16 hr
Jun 26, 2:46 PM CDTTornado WarningARXJuneau, Monroe, Vernon29 min
Jun 26, 4:06 PM CDTSpecial Weather StatementARXLa Crosse, Trempealeau24 min
Jun 26, 4:30 PM CDTSpecial Weather StatementARXJackson, La Crosse30 min
Jun 26, 4:56 PM CDTSpecial Weather StatementARXJackson34 min
Jun 26, 5:23 PM CDTSpecial Weather StatementARXCrawford, Vernon37 min
Jun 26, 5:58 PM CDTSevere Thunderstorm WarningARXCrawford, La Crosse, Monroe, Richland, Vernon32 min
Jun 26, 6:16 PM CDTTornado WarningARXJuneau, Vernon14 min

Nearby

River Flood Warnings in Wisconsin, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.